Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS San Angelo, TX

July 4, 2025McCulloch County, Mason County, San Saba County, Texas

NWS San Angelo, TX issued this flash flood warning at Jul 4, 2025, 2:30 AM CDT for McCulloch County, Mason County, San Saba County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2025, 2:30 AM CDT (07:30 UTC)
Expired
Jul 4, 2025, 5:30 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Mason County, TX, McCulloch County, TX, San Saba County, TX

The radar

The San Angelo radar (KSJT), 146 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:00 AM CDTFLASH FLOODStreeter, TXThis is a delayed report from July 4th. The town of Streeter was flooded. The time of the report was estimated by radar.
Jul 4, 4:30 AM CDTFLASH FLOOD11 Ssw Richland Springs, TXReport from San Saba Co. dispatch stating that there was a flooded crossing along CR 362 near Dry Creek where the FD could not cross with their fire truck on the way to fight a small house fire.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1506 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WGUS54 KSJT 040730
FFWSJT
TXC307-319-411-041030-
/O.NEW.KSJT.FF.W.0049.250704T0730Z-250704T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
230 AM CDT Fri Jul 4 2025

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Southeastern McCulloch County in west central Texas...
  Northern Mason County in west central Texas...
  Western San Saba County in west central Texas...

* Until 530 AM CDT.

* At 229 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  San Saba, Richland Springs, Algerita, Cherokee, Fredonia, 
  Pontotoc, Voca, Sloan, Camp San Saba, Katemcy, Camp Air, Grit, 
  Streeter, Us-190 Near The Mcculloch-San Saba County Line, 
  Harkeyville, Spring Creek and The Intersection Of Highway 29 And 
  Ranch Road 1222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3117 9926 3125 9909 3138 9879 3092 9864
      3092 9875 3092 9887 3092 9888 3092 9893
      3092 9896 3086 9896 3086 9908 3072 9948
      3094 9937

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:16 AM CDT, 14 minutes earlier. Its key messages:

  • A Flash Flood Watch is in effect for much of West Central Texas along and south of i-20 until 7 PM this evening. However, the western Concho Valley and Northern Edwards Plateau is not in the watch. Heavy rainfall is possible with the stronger cells, which may result in localized flooding.
  • Isolated to widely scattered showers and thunderstorms are possible this weekend, with temperatures trending warmer.
Area forecast discussion, Jul 4, 2:16 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
216 AM CDT Fri Jul 4 2025

...New SHORT TERM...

.KEY MESSAGES...

- A Flash Flood Watch is in effect for much of West Central Texas
  along and south of i-20 until 7 PM this evening. However, the
  western Concho Valley and Northern Edwards Plateau is not in
  the watch. Heavy rainfall is possible with the stronger cells,
  which may result in localized flooding.

- Isolated to widely scattered showers and thunderstorms are
  possible this weekend, with temperatures trending warmer.

&&

.SHORT TERM...
(Today and tonight)
Issued at 212 AM CDT Fri Jul 4 2025

The WV imagery early this morning is showing a slow moving/weak
disturbance across our area. Also, PW values are around record
values(2.2 to 2.4 inches) and deep moisture flux convergence over
the Heartland. For hydro warning purposes have a few Flash Flood
Warnings going for the Concho Valley and Heartland. The bottom
line, the near storm environment supports heavy rainfall and
flash flooding.

Will see a repeat today across mainly the eastern half of the area
where medium chances of rain exist. A few thunderstorms are
possible and the highest chance of flash flooding due to high
rainfall rates with any thunderstorms. The tropical
environment(very high PW values) is primed for heavy rainfall and
possible flash flooding. Have extended the Flood Watch until 7 PM
this evening. However, have removed the western 1/3 of the Concho
Valley and Northern Edwards Plateau as the threat has pretty much
ended for this area. Keep up with the latest weather information
and have many ways to receive warnings. The weather looks more
quiet for tonight with only a few showers possible.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 1221 AM CDT Fri Jul 4 2025

Rain chances will gradually decrease across West Central Texas
through the weekend, as the upper-level ridge shifts back westward
and winds aloft begin switching to a more drier northerly flow
pattern. Isolated or widely scattered showers and thunderstorms,
mainly diurnally driven, will still be possible this weekend.
With less cloud cover, afternoon high temperatures will be warmer
than what our area is currently seeing, but still slightly below
normal for July. Expect highs to be mostly in the mid 80s to
mid 90s this weekend, with continued humid conditions.

Drier and Warmer temperatures are expected to kick off the work
week next week, as the upper-level high continues to build across
the area and center over the Four Corners area on Tuesday. Our
area will be on its eastern periphery of this system, but will
heavily influence the forecast for the area through much of next
week. Expect afternoon highs to start off in the lower to mid 90s
in the early to middle parts of the week, and then climb into the
mid 90s and into the triple digits by the end of the week. Little
to no rain chances are expected for much of next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1218 AM CDT Fri Jul 4 2025

Expect MVFR/IFR ceilings through Friday morning at the terminals.
The ceiling will rise to mainly low end VFR by Friday afternoon.
Also, scattered to numerous showers and a few thunderstorms are
expected mainly east of an Abilene to San Angelo to Junction
line.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     83  72  88  72 /  60  10  30  20
San Angelo  86  71  90  72 /  60  10  20  10
Junction    82  70  87  70 /  70  20  30  10
Brownwood   80  72  85  71 /  70  20  30  20
Sweetwater  88  72  92  72 /  50  10  20  10
Ozona       85  70  89  70 /  40  20  10  10
Brady       80  70  84  70 /  70  20  30  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Brown-Callahan-Coke-Coleman-
Concho-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-
Taylor-Tom Green.

&&

SHORT TERM...21
LONG TERM....TP
AVIATION...21

In the hours before

Special weather statement, Jul 3, 10:57 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1057 PM CDT Thu Jul 3 2025

TXZ155-040500-
San Saba TX-
1057 PM CDT Thu Jul 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SAN SABA COUNTY THROUGH MIDNIGHT
CDT...

At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm over
Richland Springs, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Saba, Richland Springs, Algerita, Cherokee, Skeeterville,
Chappel, Sloan, Hall, Harkeyville, Locker, Spring Creek, and Us-
190 Near The San Saba-Lampasas County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3092 9905 3136 9909 3144 9887 3141 9885
      3141 9878 3137 9876 3143 9873 3141 9869
      3134 9870 3137 9866 3132 9864 3132 9859
      3127 9863 3126 9858 3116 9850 3112 9855
      3109 9852 3112 9848 3096 9845 3093 9841
TIME...MOT...LOC 0357Z 241DEG 11KT 3125 9890

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:21 PM CDTAreal Flood AdvisorySJTMcCulloch, Mason, San Saba4 hr
Jul 3, 10:17 PM CDTAreal Flood AdvisorySJTCallahan, Jones, Shackelford, Taylor3 hr
Jul 3, 10:57 PM CDTSpecial Weather StatementSJTSan Saba63 min
Jul 3, 11:06 PM CDTFlash Flood WarningSJTMcCulloch, San Saba3 hr
Jul 4, 12:11 AM CDTAreal Flood AdvisorySJTConcho, Tom Green3 hr
Jul 4, 12:53 AM CDTFlash Flood WarningSJTConcho, Tom Green3 hr
Jul 4, 1:11 AM CDTAreal Flood AdvisorySJTConcho, Kimble, McCulloch, Mason, Menard, San Saba3 hr
Jul 4, 1:18 AM CDTFlash Flood WarningSJTTom Green3 hr
Jul 4, 1:29 AM CDTFlash Flood WarningSJTMcCulloch, Mason, Menard3 hr
Jul 4, 1:58 AM CDTRiver Flood WarningSJTSan Saba5 days
Jul 4, 2:36 AM CDTAreal Flood AdvisorySJTCoke, Tom Green3 hr
Jul 4, 2:40 AM CDTFlash Flood WarningSJTConcho, McCulloch, Menard6 hr
Jul 4, 3:05 AM CDTAreal Flood AdvisorySJTColeman, Concho, McCulloch, Runnels, Tom Green3 hr
Jul 4, 3:07 AM CDTAreal Flood AdvisorySJTKimble, Menard3 hr
Jul 4, 3:28 AM CDTFlash Flood Warning Considerable damage threatSJTCoke3 hr
Jul 4, 3:46 AM CDTFlash Flood Warning Considerable damage threatSJTCoke, Tom Green3 hr
Jul 4, 4:13 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatSJTTom Green3 hr
Jul 4, 4:19 AM CDTFlash Flood Warning Considerable damage threatSJTConcho, Runnels, Tom Green3 hr
Jul 4, 4:21 AM CDTFlash Flood Warning Considerable damage threatSJTKimble, Menard3 hr
Jul 4, 4:46 AM CDTFlash Flood Warning Considerable damage threatSJTMcCulloch, Mason, Menard3 hr
Jul 4, 4:50 AM CDTFlash Flood Warning Considerable damage threatSJTConcho, Tom Green3 hr
Jul 4, 5:06 AM CDTRiver Flood WarningSJTMcCulloch21 hr
Jul 4, 5:07 AM CDTRiver Flood WarningSJTConcho26 hr
Jul 4, 5:27 AM CDTFlash Flood Warning Considerable damage threatSJTMenard, Schleicher3 hr
Jul 4, 5:31 AM CDTFlash Flood Warning Considerable damage threatSJTTom Green3 hr
Jul 4, 6:12 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatSJTTom Green3 hr
Jul 4, 6:43 AM CDTAreal Flood AdvisorySJTSchleicher, Tom Green3 hr
Jul 4, 7:20 AM CDTFlash Flood Warning Considerable damage threatSJTConcho, Tom Green3 hr
Jul 4, 8:03 AM CDTFlash Flood Warning Considerable damage threatSJTMcCulloch, Mason, Menard3 hr
Jul 4, 8:06 AM CDTFlash Flood WarningSJTMcCulloch, San Saba3 hr
Jul 4, 8:17 AM CDTFlash Flood WarningSJTSchleicher3 hr
Jul 4, 8:38 AM CDTRiver Flood WarningSJTLampasas, San Saba48 hr
Jul 4, 8:52 AM CDTFlash Flood WarningSJTKimble, Mason, Sutton3 hr
Jul 4, 9:09 AM CDTAreal Flood WarningSJTCoke, Tom Green6 hr
Jul 4, 11:03 AM CDTFlash Flood Warning Considerable damage threatSJTMason, Menard, San Saba3 hr
Jul 4, 11:10 AM CDTAreal Flood WarningSJTConcho, McCulloch, Mason, Menard, Schleicher, Tom Green6 hr
Jul 4, 11:26 AM CDTRiver Flood WarningSJTTom Green3 hr
Jul 4, 11:39 AM CDTRiver Flood WarningSJTMason15 hr
Jul 4, 12:00 PM CDTAreal Flood WarningSJTKimble, Sutton6 hr
Jul 4, 12:02 PM CDTRiver Flood WarningSJTMenard118 min
Jul 4, 1:19 PM CDTFlash Flood Warning EmergencyCatastrophic damage threatSJTMason3 hr
Jul 4, 2:06 PM CDTFlash Flood Warning Considerable damage threatSJTMason3 hr
Jul 4, 2:09 PM CDTAreal Flood WarningSJTMenard3 hr
Jul 4, 2:41 PM CDTAreal Flood WarningSJTSan Saba3 hr
Jul 4, 2:56 PM CDTAreal Flood WarningSJTCoke, Tom Green10 hr
Jul 4, 5:00 PM CDTAreal Flood WarningSJTColeman, Concho, McCulloch, Mason, Menard, San Saba and 1 more8 hr
Jul 4, 6:12 PM CDTAreal Flood WarningSJTKimble, Sutton5 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.